Alert archive / Texas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 57, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 30, 2022, 4:37 PM CDT for Williamson County, Texas. It was in force for 53 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2022, 4:37 PM CDT (21:37 UTC)
- Expired
- Apr 30, 2022, 5:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Williamson County, TX
The radar
The Ft Hood radar (KGRK), 27 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 4:48 PM CDT | HAIL 1.75 | 2 Sw Hutto, TX | REPORT FROM MPING: GOLF BALL (1.75 IN.). |
| Apr 30, 4:50 PM CDT | HAIL 1.25 | Hutto, TX | |
| Apr 30, 5:15 PM CDT | HAIL 1 | 4 W Coupland, TX | LOTS OF DIME TO QUARTER SIZED HAIL REPORTED FROM THE BRUSHY CREEK RV PARK. DELAYED REPORT, TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.6 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2394 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 665 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 262 m²/s²
- 0-3 km storm-relative helicity
- 330 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 12.1
The text
As transmitted.
518
WUUS54 KEWX 302137
SVREWX
TXC491-302230-
/O.NEW.KEWX.SV.W.0057.220430T2137Z-220430T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
437 PM CDT Sat Apr 30 2022
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Southeastern Williamson County in south central Texas...
* Until 530 PM CDT.
* At 436 PM CDT, a severe thunderstorm was located over Hutto, or
near Pflugerville, moving east at 15 mph.
HAZARD...Quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Round Rock, Taylor, Hutto, Coupland, Rices Crossing, Noack and
Beyarsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3057 9720 3050 9717 3045 9719 3040 9733
3042 9738 3044 9740 3044 9742 3046 9744
3046 9746 3049 9751 3048 9755 3049 9756
3050 9760 3048 9764 3059 9762
TIME...MOT...LOC 2136Z 285DEG 13KT 3053 9753
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
RUNYEN2 follow-up statements
569
WWUS54 KEWX 302149
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
449 PM CDT Sat Apr 30 2022
TXC491-302230-
/O.CON.KEWX.SV.W.0057.000000T0000Z-220430T2230Z/
Williamson TX-
449 PM CDT Sat Apr 30 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHEASTERN WILLIAMSON COUNTY...
At 448 PM CDT, a severe thunderstorm was located near Hutto moving
east at 5 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Round Rock, Taylor, Hutto, Coupland, Rices Crossing, Noack and
Beyarsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3050 9762 3058 9759 3058 9750 3057 9720
3050 9717 3045 9719 3040 9733 3042 9738
3044 9740 3044 9742 3046 9744 3046 9746
3049 9751 3048 9755 3049 9756 3050 9760
3049 9761
TIME...MOT...LOC 2148Z 286DEG 6KT 3052 9753
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
RUNYEN511
WWUS54 KEWX 302152
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
452 PM CDT Sat Apr 30 2022
TXC491-302230-
/O.CON.KEWX.SV.W.0057.000000T0000Z-220430T2230Z/
Williamson TX-
452 PM CDT Sat Apr 30 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHEASTERN WILLIAMSON COUNTY...
At 452 PM CDT, a severe thunderstorm was located over Hutto, or near
Pflugerville, moving east at 15 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Round Rock, Taylor, Hutto, Coupland, Rices Crossing, Noack and
Beyarsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3050 9762 3058 9759 3058 9750 3057 9720
3050 9717 3045 9719 3040 9733 3042 9738
3044 9740 3044 9742 3046 9744 3046 9746
3049 9751 3048 9755 3049 9756 3050 9760
3049 9761
TIME...MOT...LOC 2152Z 285DEG 13KT 3052 9751
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RUNYENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 2:04 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Apr 30, 2:04 PM CDT, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 204 PM CDT Sat Apr 30 2022 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Tonight through Sunday night) Issued at 132 PM CDT Sat Apr 30 2022 Two different weather features will drive the weather in the short term. The first of these is a cold front currently located from south of Rocksprings to Kerrville to Blanco to Georgetown. A prefrontal boundary moved through the morning and helped clear out much of the cloud cover a bit earlier than expected. The front itself had been making decent progress to the south and east through the morning, but has finally begun to slow down as expected. Most of the mesoscale models show the front becoming stationary very near where it is currently located before lifting back to the north late tonight. Some showers have already tried and failed to develop across Bell County to our north and additional showers and storms are expected this afternoon thanks to the ample heating the area is now seeing. The HRRR, depending on the run has shown isolated showers and thunderstorms along the whole length of the front in our area from the Rio Grande right through the Austin Metro area. This is supported by other models, with some like the Texas Tech WRF, lingering showers and storms late into the overnight in areas like Williamson and Lee Counties. In addition, the Texas Tech WRF and one or two of the other mesoscale models show additional shower and possibly thunderstorm activity across parts of the Rio Grande Plains overnight. Have lower confidence in this activity, but have maintained a 20 PoP out west to cover the chance given that the NBM picked up on this activity as well. Any storms that do develop this afternoon have a chance to become strong to severe. While shear is limited, which will likely lead to more pulse type convection (a storm forms, strengthens, then dies), there is plenty of CAPE around with anywhere between 1500 j/KG to 2500 j/KG along with fair lapse rates around 7 C/km. Large hail will be the primary hazard, with damaging winds secondary. One note, the HRRR does depict some afternoon development along the Serranias del Burro mountains later today. Typically when upper flow is more zonal and weak, like it is today, these storms tend to take a hard right turn and stay in Mexico. It may be a different story on Sunday. SPC has a band of Marginal Risk area across much of our CWA ahead of the surface boundary to account for the severe risk. As mentioned above the front draped across our area this afternoon will lift back north overnight as a warm front allowing Gulf moisture to surge northward. Some isolated showers/drizzle may be ongoing Sunday morning especially across parts of the Hill Country and Rio Grande Plains. By late in the day an upper level shortwave will approach West Texas and begin to interact with the dryline to produce thunderstorms from the Texas Panhandle down to the Big Bend. Storms should be firing in these areas west of Val Verde county by 4pm, with the activity working eastward by 6pm lasting into the overnight hours. Models show a bit of a mixed solution with how storms will evolve overnight. Most keep activity confined to Val Verde County and close to the Rio Grande, while a few (notably the NSSL WRF) bring a few isolated storms close to the HWY 281 corridor during the overnight hours Sunday into Monday morning. The best atmosphere will be along the Rio Grande and across West Texas where similar CAPE and lapse rates to today will be met with better shear (40-50 knots worth) which should help sustain storms longer tomorrow. There may also be some Serranias del Burro supercells again tomorrow, and with the upper flow turning more out of the southwest and increasing ahead of the main trough they should have a better chance at crossing into Kinney and Maverick counties late in the day. Models do show convective parameters decreasing the further east towards HWY 281 and I-35 corridor which supports the SPC updates to the convective outlook for their Day 2 which highlights Val Verde county with a Slight Risk, and generally a line from Leakey to Uvalde to Eagle Pass westward with a Marginal risk. Any storms that do form could produce a quick downpour either Saturday or Sunday with some areas picking up a quick 1/3 to 1 inch of precipitation while most of the rest of the area remains dry. Afternoon highs will range from the low 80s to near 90 each day - cooler where cloud cover sticks around and warmer in places that see more sunshine. && .LONG TERM... (Monday through Friday) Issued at 132 PM CDT Sat Apr 30 2022 Our stretch of active weather will look to continue into the month of May as several key features act to focus showers and scattered thunderstorms over the CWA this week. On Monday, remnant showers and thunderstorms from overnight convection may be moving through the CWA, generally from west to east by midday then through the eastern zones by mid afternoon. At this time, severe storms are not anticipated but SPC does have a Day 3 Marginal Risk for portions of the Southern Edwards Plateau and the western Hill Country. Primary threats would be large hail and damaging winds, but the threat appears to be highly conditional at this time. Once the 500mb shortwave moves through Monday afternoon, we should remain under largely west-southwesterly mid-level flow into the day on Tuesday. Our next weather maker should arrive by midweek, Wednesday/Thursday, as an upper-level low deepens over the central Rockies. This will act to send at least one and maybe even a couple of shortwave disturbances through South-Central Texas Wednesday and Thursday. Wednesday may provide the best threat for scattered thunderstorms as the southern branch of the 300mb jet sets up over central Texas, placing much of South-Central Texas within the favorable right entrance region. Model forecast soundings indicate rich boundary layer moisture with dewpoints surging into the mid to upper 60s and even some lower 70s sprinkled in over the Coastal Plains on Wednesday. One item of note is the very steep mid-level lapse rates depicted by the GFS Wednesday evening, which would be quite favorable for a severe threat, given modest instability and favorable deep-layer shear over the Hill Country and the Rio Grande Plains (30-50 kts). One more item of note is the fairly high PWATs that will be in place over much of the area by midweek. If storms can grow upscale, locally heavy rainfall is possible. Obviously, we'll take pretty much anything we can get at this point, as much of the region remains within D2 to D4 drought. Beyond Thursday, the region may transition into a bit of a northwesterly flow regime, but models differ on the evolution of the pattern at this time. We should be able to keep rain chances in the forecast though through much of this upcoming week. && .AVIATION... (18Z TAFS) Issued at 1239 PM CDT Sat Apr 30 2022 Skies continue to clear at the TAF sites as the pre-frontal boundary has helped erode the cloud cover through the late morning hours. Some residual clouds around SAT and DRT should lift over the next hour or so. The big question for this TAF package will be just how far south the front gets in the short term. The front is currently along a line from ECU (Rocksprings) to T82 (Fredericksburg) to RYW (Lago Vista). Behind the front at AQO (Llano) winds are out of the north around 10 knots. Visible satellite show a thin line of cumulus along the front but radar shows little to no precipitation at this point. If the front continues to advance south it will reach AUS between 19z and 20z and could bring about a northerly wind shift. Mesoscale models hang up the front basically where it is currently located through the afternoon though. Have kept more of an easterly wind at AUS to split the difference, but TAF updates may be needed if the front continues to sag south. Regardless of where the front is mesoscale models do show some isolated showers and storms developing along it this afternoon so have introduced VCTS into the TAFs at AUS for late this afternoon and evening. Other than the front, the typical spring time pattern of overnight MVFR and possibly IFR cigs returns between 06z and 08z at all TAF sites and should remain through the mid-to-late morning on Sunday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 69 87 70 85 / 30 20 30 40 Austin Bergstrom Intl Airport 68 87 70 86 / 30 20 20 40 New Braunfels Muni Airport 69 87 71 87 / 10 20 20 30 Burnet Muni Airport 66 85 69 83 / 20 30 30 50 Del Rio Intl Airport 72 86 72 91 / 20 30 50 30 Georgetown Muni Airport 66 86 70 85 / 20 30 20 40 Hondo Muni Airport 69 89 71 87 / 20 20 40 50 San Marcos Muni Airport 69 87 70 86 / 20 20 20 30 La Grange - Fayette Regional 70 87 72 88 / 20 20 10 20 San Antonio Intl Airport 70 87 71 84 / 10 20 30 40 Stinson Muni Airport 72 89 73 89 / 10 20 30 40 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...Treadway Long-Term...Morris Aviation...Treadway
Hazardous weather outlook, Apr 30, 5:57 AM CDT, 10 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 557 AM CDT Sat Apr 30 2022 TXZ171>173-183>194-202>209-217>225-228-011100- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 557 AM CDT Sat Apr 30 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. One or two widely scattered thunderstorms are possible this afternoon and evening across the Edwards Plateau and Texas Hill Country. If storms can form they may be on the strong side with large hail and damaging winds the main hazards. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A few strong to severe thunderstorms are possible again late Sunday afternoon and evening for areas generally along and west of a Del Rio to Rocksprings line. The main severe weather concerns will be damaging winds and large hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Apr 30, 4:14 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
414 PM CDT Sat Apr 30 2022
TXZ173-302200-
Williamson TX-
414 PM CDT Sat Apr 30 2022
...A strong thunderstorm will impact portions of south central
Williamson County through 500 PM CDT...
At 414 PM CDT, Doppler radar was tracking a strong thunderstorm over
Round Rock, moving east at 10 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Round Rock, Georgetown, Pflugerville, Taylor, Hutto, Coupland, Rices
Crossing, Jonah and Waterloo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3066 9738 3044 9740 3044 9742 3046 9744
3046 9746 3049 9751 3048 9753 3048 9755
3049 9756 3050 9760 3048 9763 3051 9769
3062 9769
TIME...MOT...LOC 2114Z 275DEG 8KT 3055 9762
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
RUNYENLocal storm report, Apr 30, 4:35 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
435 PM CDT SAT APR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL 2 SW HUTTO 30.53N 97.56W
04/30/2022 U1.25 INCH WILLIAMSON TX PUBLIC
REPORT FROM MPING: HALF DOLLAR (1.25 IN.).
&&The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 4:14 PM CDT | Special Weather Statement | EWX | Williamson | 46 min |
| Apr 30, 5:08 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Lee, Travis, Williamson | 22 min |
| Apr 30, 5:32 PM CDT | Special Weather Statement | EWX | Williamson | 28 min |
| Apr 30, 6:00 PM CDT | Special Weather Statement | EWX | Williamson | 15 min |
| Apr 30, 6:21 PM CDT | Special Weather Statement | EWX | Real | 39 min |
| Apr 30, 6:27 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.